Estimating Velocity for Processive Motor Proteins with Random Detachment

John Hughes, Shankar Shastry, William O. Hancock, John Fricks

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

We show that, for a wide range of models, the empirical velocity of processive motor proteins has a limiting Pearson type VII distribution with finite mean but infinite variance. We develop maximum likelihood inference for this Pearson type VII distribution. In two simulation studies, we compare the performance of our MLE with the performance of standard Student's t-based inference. The studies show that incorrectly assuming normality (1) can lead to imprecise inference regarding motor velocity in the one-sample case, and (2) can significantly reduce power in the two-sample case. These results should be of interest to experimentalists who wish to engineer motors possessing specific functional characteristics.

Original languageEnglish (US)
Pages (from-to)204-217
Number of pages14
JournalJournal of Agricultural, Biological, and Environmental Statistics
Volume18
Issue number2
DOIs
StatePublished - Jun 1 2013

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Environmental Science(all)
  • Agricultural and Biological Sciences (miscellaneous)
  • Agricultural and Biological Sciences(all)
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Estimating Velocity for Processive Motor Proteins with Random Detachment'. Together they form a unique fingerprint.

  • Cite this